MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 GRAM POSITIVE ID TEST KIT; VITEK® 2 GP ID TEST KIT

BIOMERIEUX INC. VITEK® 2 GRAM POSITIVE ID TEST KIT; VITEK® 2 GP ID TEST KIT
Catalog Number 21342
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer from (b)(6) notified biomérieux of misidentification results when testing a streptococcus equi ssp zooepidemicus isolate obtained from an equine nasal swab.The testing and results were as follows: vitek 2 result : streptococcus equi ssp equi.Api result - streptococcus equi ssp zooepidemicus.Pcr result - streptococcus equi ssp zooepidemicus.The customer reported that no results were affected, no wrong result was reported, and no animal was harmed or treated incorrectly.The results were delayed by four days.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was performed due to a misidentification of a streptococcus equi ssp zooepidemicus strain as streptococcus equi ssp equi on vitek ® 2 v8.02 gp cards.The 16s sequencing result gave an identification to streptococcus equi ssp zooepidemicus.On vitek 2 (v8.02) gp cards, one card of the customer lot (cl : 2420654403) and one card of a random lot (rl : 2420758203) were tested from cba subculture under co2 atmosphere.These tests gave an excellent identification to streptococcus equi ssp zooepidemicus (99% for cl and 97% for rl) with both lots tested.The customer misidentification to streptococcus equi ssp equi is not reproduced in-house whatever the lot tested.The customer profile has several discrepant reactions (aspa+, proa+, baci-, o129r-, adh2s-) compared to internal results.The vitek 2 gp card performed as intended and no further action is required.

Brand Name
VITEK® 2 GRAM POSITIVE ID TEST KIT
Common Device Name
VITEK® 2 GP ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
MDR Report Key7824958
Report Number1950204-2018-00302
Device Sequence Number13775741
Product Code LQL
UDI-Device Identifier03573026131920
UDI-Public03573026131920
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2019
Device Catalogue Number21342
Device Lot Number2420654403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/30/2018
Supplement Date Received by Manufacturer10/09/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1